MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. ECHELON; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC. ECHELON; STAPLE, IMPLANTABLE
Catalog Number GCS40G
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a pelvic mass cystourethroscopy the use of the device in the operating room, the following failure occurred: ¿ when using the contour it failed, did not fire and disassembled.Was there any harm to the reported patient or user? no.
 
Additional Manufacturer Narrative
(b)(4) date sent 9/30/2026 d4 batch # 827d75.Investigation summary the product was returned for thorough evaluation, which included visual inspections and functional testing of the returned device.Visual analysis of the returned sample determined that the gcs40g device was received with no apparent damage and with a gcr40g reload loaded in the device.The reload was received fully loaded with staples, with the washer uncut, with the drivers and with the knife recess below the reload deck.The reload was not properly loaded in the device, as the retaining pin was not connected to the coupler and pushrod.These facts indicate that the reload was removed and reinserted incorrectly and/or incompletely after the retainer was removed.The returned reload was pulled out of the device and placed back on; the device opened and closed without any difficulties.The device was tested for functionality with an returned reload and the device fired, forming all staples and cutting as intended.The cut line and the staple line were completed and the staples meet the staple form release criteria.It should be noted that if the reload is removed from the device, whether the reload is spent or not, and if the staple retainer has already been removed from the reload, the reload cannot be reloaded into the device.Please reference the instructions for use for the complete guide loading and reloading the instrument.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 827d75, and no non-conformances were identified.

Brand Name
ECHELON
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
PR  
+1(303)552-6892
MDR Report Key50947229
Report Number3005075853-2026-08122
Device Sequence Number13145180
Product Code GDW
UDI-Device Identifier10705036027508
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K200420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGCS40G
Device Lot NumberA99C5D
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/18/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/24/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale